Alert archive / Wisconsin / Red Flag Warnings in 2025

Red Flag Warning 1, NWS Green Bay, WI

May 11, 20257 counties in Wisconsin

NWS Green Bay, WI issued this red flag warning at May 11, 2025, 2:52 AM CDT for 7 counties in Wisconsin. It took effect at May 11, 2025, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2025, 2:52 AM CDT (07:52 UTC)
In effect from
May 11, 2025, 1:00 PM CDT
Expired
May 11, 2025, 10:00 PM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 141 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1614 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

845 
WWUS83 KGRB 110752
RFWGRB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Green Bay WI
252 AM CDT Sun May 11 2025

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND
EARLY THIS EVENING...

.Breezy southerly winds gusting 20 to 25 mph, low relative
humidity, and warm temperatures in the 70s are expected to lead 
to critical fire weather conditions this afternoon and early this 
evening across portions of northern Wisconsin. Fires could spread 
quickly in these conditions. Similar conditions may develop again 
on Monday as temperatures climb near or above 80 degrees for some 
areas.

WIZ005-010>013-018-019-111600-
/O.UPG.KGRB.FW.A.0001.250511T1800Z-250512T0300Z/
/O.NEW.KGRB.FW.W.0001.250511T1800Z-250512T0300Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-
252 AM CDT Sun May 11 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR 
NORTH-CENTRAL INTO NORTHEAST WISCONSIN...

The National Weather Service in Green Bay has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 1 PM this afternoon to 10 PM CDT this evening. The 
Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Vilas, Oneida, Forest, Florence, Northern 
  Marinette County, Lincoln and Langlade.

* TIMING...From 1 PM this afternoon to 10 PM CDT this evening.

* WINDS...Southwest 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...15 to 25 percent.

* TEMPERATURES...In the upper 70s.

* IMPACTS...Fires will start easily and spread quickly in these 
  conditions. So outdoor burning should not be attempted. Visit 
  the Wisconsin DNR website at 
  apps.dnr.wi.gov/wisburn/#/BurnRestrictions and click on the 
  appropriate county to view current burning restrictions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning is issued when critical fire weather
conditions are either occurring now, or are imminent.  A
combination of strong winds, very low relative humidity, warm
temperatures and exceptionally dry fuels will create dangerous
wildland fire conditions.  Persons are urged to be careful with
any activities that could potentially lead to a wildland fire. 
Campfires, outdoor grills, smoking materials, chain saws, and all-
terrain vehicles all have the potential to throw a spark and
ignite a dangerous and destructive fire.

Please advise the appropriate officials or fire crews in the
field of this red flag warning.

&&

$$

Kurimski
3 follow-up statements
409 
WWUS83 KGRB 111607
RFWGRB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Green Bay WI
1107 AM CDT Sun May 11 2025

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND
EARLY THIS EVENING...

.Breezy southerly winds gusting 20 to 25 mph, low relative
humidity, and warm temperatures in the 70s are expected to lead
to critical fire weather conditions this afternoon and early this
evening across portions of northern Wisconsin. Fires could spread
quickly in these conditions. Similar conditions may develop again
on Monday as temperatures climb near or above 80 degrees for some
areas.

WIZ005-010>013-018-019-120300-
/O.CON.KGRB.FW.W.0001.250511T1800Z-250512T0300Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-
1107 AM CDT Sun May 11 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTH CENTRAL AND
NORTHEAST WISCONSIN...

* AFFECTED AREA...Vilas, Oneida, Forest, Florence, Northern 
  Marinette County, Lincoln and Langlade.

* TIMING...Until 10 PM CDT this evening.

* WINDS...Southwest 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 19 percent.

* TEMPERATURES...In the upper 70s.

* IMPACTS...Fires will start easily and spread quickly in these 
  conditions. So outdoor burning should not be attempted. Visit 
  the Wisconsin DNR website at 
  apps.dnr.wi.gov/wisburn/#/BurnRestrictions and click on the 
  appropriate county to view current burning restrictions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning is issued when critical fire weather
conditions are either occurring now, or are imminent.  A
combination of strong winds, very low relative humidity, warm
temperatures and exceptionally dry fuels will create dangerous
wildland fire conditions.  Persons are urged to be careful with
any activities that could potentially lead to a wildland fire.
Campfires, outdoor grills, smoking materials, chain saws, and all-
terrain vehicles all have the potential to throw a spark and
ignite a dangerous and destructive fire.

Please advise the appropriate officials or fire crews in the
field of this red flag warning.

&&

$$
431 
WWUS83 KGRB 111913
RFWGRB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Green Bay WI
213 PM CDT Sun May 11 2025

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH THIS EVENING
AND AGAIN ON MONDAY...

.Breezy southerly winds gusting 20 to 25 mph, low relative
humidity, and warm temperatures are expected to lead to critical 
fire weather conditions through this evening across portions of 
northern Wisconsin. Fires could spread quickly in these conditions.
Similar conditions develop again on Monday as temperatures climb 
near or above 80 degrees.

WIZ005-010>013-018-019-120300-
/O.NEW.KGRB.FW.A.0002.250512T1700Z-250513T0200Z/
/O.CON.KGRB.FW.W.0001.000000T0000Z-250512T0300Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-
213 PM CDT Sun May 11 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTH CENTRAL AND
NORTHEAST WISCONSIN... 

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH 
MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTH CENTRAL
AND NORTHEAST WISCONSIN|...

The National Weather Service in Green Bay has issued a Fire
Weather Watch for gusty winds and low humidity, which is in 
effect from Monday afternoon through Monday evening.

* AFFECTED AREA...Vilas, Oneida, Forest, Florence, Northern 
  Marinette County, Lincoln and Langlade.

* TIMING...For the Red Flag Warning, until 10 PM CDT this 
  evening. For the Fire Weather Watch, from Monday afternoon 
  through Monday evening.

* WINDS...South 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...20 to 25 percent.

* TEMPERATURES...In the upper 70s today, in the mid 80s Monday.

* IMPACTS...Fires will start easily and spread quickly in these 
  conditions. So outdoor burning should not be attempted. Visit 
  the Wisconsin DNR website at 
  apps.dnr.wi.gov/wisburn/#/BurnRestrictions and click on the 
  appropriate county to view current burning restrictions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning is issued when critical fire weather
conditions are either occurring now, or are imminent.  A
combination of strong winds, very low relative humidity, warm
temperatures and exceptionally dry fuels will create dangerous
wildland fire conditions.  Persons are urged to be careful with
any activities that could potentially lead to a wildland fire. 
Campfires, outdoor grills, smoking materials, chain saws, and all-
terrain vehicles all have the potential to throw a spark and
ignite a dangerous and destructive fire.

Please advise the appropriate officials or fire crews in the
field of this red flag warning.

A Fire Weather Watch means that critical fire weather conditions
may occur.  A combination of strong winds, very low relative
humidity, warm temperatures, and exceptionally dry fuels may
create dangerous wildland fire conditions.  Firefighters,
emergency management, and law enforcement should monitor
forecasts for updates on this potentially dangerous wildland fire
situation.

&&

$$
772 
WWUS83 KGRB 120248
RFWGRB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Green Bay WI
948 PM CDT Sun May 11 2025

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH THIS EVENING
AND AGAIN ON MONDAY...

.Southerly winds gusting 20 to 25 mph, low relative humidity, and
above-normal temperatures may lead to critical fire weather 
conditions on Monday.

WIZ005-010>013-018-019-121215-
/O.EXP.KGRB.FW.W.0001.000000T0000Z-250512T0300Z/
/O.CON.KGRB.FW.A.0002.250512T1700Z-250513T0200Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-
948 PM CDT Sun May 11 2025

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTH
CENTRAL AND NORTHEAST WISCONSIN... 
...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR 
GUSTY WINDS AND LOW HUMIDITY FOR NORTH CENTRAL AND NORTHEAST 
WISCONSIN...

* AFFECTED AREA...Vilas, Oneida, Forest, Florence, Northern 
  Marinette County, Lincoln and Langlade.

* TIMING...From Monday afternoon through Monday evening.

* WINDS...South 5 to 10 mph.

* RELATIVE HUMIDITY...As low as 19 percent.

* TEMPERATURES...In the mid 80s.

* IMPACTS...Fires will start easily and spread quickly in these 
  conditions. So outdoor burning should not be attempted. Visit 
  the Wisconsin DNR website at 
  apps.dnr.wi.gov/wisburn/#/BurnRestrictions and click on the 
  appropriate county to view current burning restrictions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may occur.  A combination of strong winds, very low relative
humidity, warm temperatures, and exceptionally dry fuels may
create dangerous wildland fire conditions.  Firefighters,
emergency management, and law enforcement should monitor
forecasts for updates on this potentially dangerous wildland fire
situation.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this red flag warning went out at May 10, 10:06 PM CDT, 4 hours 46 minutes earlier. Its key messages:

  • Elevated to critical fire weather conditions possible Sunday/Monday due to dry fuels, low RH, and gusty winds.
  • Patchy frost is possible over far northeast Wisconsin tonight.
  • Generally dry, warm weather will continue into early next week with lower end (20-30%) chances for showers/storms Tuesday and Wednesday and the next potential for more organized storms next Thursday.
Area forecast discussion, May 10, 10:06 PM CDT, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1006 PM CDT Sat May 10 2025

Updated aviation portion for 06Z TAF issuance

.KEY MESSAGES...

- Elevated to critical fire weather conditions possible Sunday/Monday
  due to dry fuels, low RH, and gusty winds.

- Patchy frost is possible over far northeast Wisconsin tonight.

- Generally dry, warm weather will continue into early next week with
  lower end (20-30%) chances for showers/storms Tuesday and
  Wednesday and the next potential for more organized storms
  next Thursday.

&&

.DISCUSSION...
Issued at 246 PM CDT Sat May 10 2025

A weak surface front moved south across the area overnight, with
minimal sensible weather impacts locally. The dominant driver in our
weather pattern continues to be Canadian surface high pressure that
will shift into the eastern Great Lakes by Sunday. Dry weather will
persist through this time, with temperatures trending upward through
early next week as return southerly flow develops on the backside of
the high. With the dry airmass, some patchy frost may develop
overnight. The NBM shows medium (40-60%) chances for low temps
cooler than 35F across far northeast Wisconsin early Sunday and low
(<20%) chances for subfreezing temps. Otherwise, fire weather will
be the primary concern over the next few days with warming temps and
antecedent dry conditions. See below for more fire weather details.
The most anomalous warmth should be centered farther west across the
Dakotas into Minnesota through mid-week where the EFI (Extreme
Forecast Index) shows values over 0.9.

Heading into the work week, a split flow pattern will continue with
mid-level ridging building across the Great Lakes as western US
troughing develops through mid-week. Meanwhile, a closed low over
the Lower Mississippi Valley will meander north through mid-week.
Although this low will disrupt the northward flux of deep Gulf
moisture, moisture will begin to creep back northward Tuesday
through Thursday with NAEFS precipitable water values climbing near
the 90th percentile at times relative to climo.

Lower end shower/storm chances (20-30%) return Tuesday and Wednesday
as the increasing moisture/modest instability interact with the low
lifting towards the Ohio Valley and associated weak shortwave
perturbations. With limited shear, organization of any storms looks
limited and confidence is low overall in occurrence.

A higher risk of storms looks to occur towards next Thursday as the
western trough ejects into the Midwest. Increasing mid-level flow
and some increase in instability could support a risk of stronger
storms, as highlighted by SPC and some of the machine learning
severe weather guidance. There are some differences in how the
parent trough evolve and timing of the front that will need to be
ironed out over coming days. However, this will be the next period
to monitor for potential impactful storms. Otherwise, trends
strongly support above average temps through late in the week, with
some cooling towards next weekend behind the trailing cold
front.

&&

.AVIATION...for 06Z TAF Issuance
Issued at 949 PM CDT Sat May 10 2025

Expect good flying and VFR conditions through this TAF period
with mostly clear/sunny skies. Light east to southeast winds
tonight will become southerly and increase on Sunday to 10-15 kts
with gusts to 15-20 kts. The highest gusts will be across the
Northwoods.

&&

.FIRE WEATHER...
Issued at 246 PM CDT Sat May 10 2025

A dry airmass will remain in place on Sunday into Monday as Canadian
high pressure passes east. With temperatures warming into the 70s on
Sunday and potentially above 80 on Monday along with breezy
southerly winds, RH falling to 20-30% from central into northern
Wisconsin and dry fuels, near critical to critical fire weather
conditions are possible. Coordinated with surrounding offices and
state partners to issue a Fire Weather Watch for parts of northern
Wisconsin on Sunday afternoon where confidence is highest for the
overlap of gustier winds, low RH, and favorable fuels.

Will have to closely monitor trends, as mixing can sometimes be
deeper than expected in these situations with full sunshine and
increasing southerly flow, leading to warmer, drier, breezier
conditions. 75th-90th percentile NBM temperatures do reach the upper
70s to low 80s even on Sunday, which, if achieved, likely would
occur with lower RH and gustier winds.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Sunday afternoon through Sunday evening
for WIZ005-010>013-018-019.
&&

DISCUSSION.....JM
AVIATION.......Kruk
FIRE WEATHER...JM
Hazardous weather outlook, May 10, 2:43 PM CDT, 12 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
243 PM CDT Sat May 10 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
243 PM CDT Sat May 10 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Patchy frost is possible across portions of far northeast
Wisconsin late tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Warm temperatures, low humidity and breezy winds may lead to
elevated to critical fire weather conditions Sunday and Monday
afternoons. A Fire Weather Watch is in effect for Sunday afternoon
and early evening for parts of northern Wisconsin.

There are low chances of thunderstorms Wednesday afternoon and
potential for more organized thunderstorms Thursday afternoon and
night. Stronger storms are possible on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any fire activity to the nearest
law enforcement agency.

LMZ521-522-541>543-111945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
243 PM CDT Sat May 10 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Thunderstorms are possible Thursday afternoon and night, some
potentially strong.

JM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 2:13 PM CDTFire Weather WatchGRBFlorence, Forest, Langlade, Lincoln, Marinette, Oneida and 1 more13 hr

Nearby

Red Flag Warnings in Wisconsin, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.